LEWISTON — Police are investigating a spate of heroin overdoses in Lewiston.

Police say a 31-year-old woman was rushed to the hospital Friday morning after overdosing.

The Lewiston-Auburn Sun Journal reports that an ambulance crew administered the drug Narcan, used to counter the effects of an opioid overdose. The woman is expected to fully recover.

Police are investigating to determine if the drug came from the same source linked to four heroin overdoses earlier in the week.

A medical official says some of the heroin in the area is mixed with fentanyl, a pain reliever that also acts as a muscle relaxant. The mixture has caused 100 deaths around the country since late last year.


Only subscribers are eligible to post comments. Please subscribe or to participate in the conversation. Here’s why.

Use the form below to reset your password. When you've submitted your account email, we will send an email with a reset code.